Tennessee, 2004Damaging Wind in Tennessee, March 4, 2004
March 4, 2004 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 3, 9:29 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Mar 3, 9:29 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CST WED MAR 3 2004
.DISCUSSION...
UPDATED FORECAST TO ADD DENSE FOG ADVISORY FOR NE AR...AND TO
LOWER POPS TONIGHT AREA WIDE. NEAREST PRECIPITATION IS IN WRN AR
AND NW LA...SHOULD NOT AFFECT AREA BEFORE MORNING. HAVE ALSO
MASSAGED TEMPS AND WINDS A LITTLE. UPDATE OUT SHORTLY.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...DENSE FOG ADVISORY TONIGHT FOR CLAY...GREENE...LAWRENCE...
RANDOLPH AND CRAIGHEAD COUNTIES.
MS...NONE.
MO...NONE.
TN...NONE.
&&
WAGNER
Hazardous weather outlook, Mar 4, 1:57 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
157 AM CST FRI MAR 4 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
157 AM CST FRI MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TONIGHT.
THERE IS A VERY SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST
TENNESSEE AND NORTH MISSISSIPPI.
THE SEVERE WEATHER THREAT WILL BE LOCALLY DAMAGING STRAIGHT-LINE
WINDS. IN ADDITION TO THE SEVERE WEATHER...WINDY CONDITIONS ARE
EXPECTED TONIGHT. SUSTAINED WINDS WILL BE OVER 20 MPH AT TIMES WITH
GUSTS OVER 35 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY SOUTHEAST OF A JACKSON TO
OXFORD LINE. WINDY CONDITIONS WILL ALSO CONTINUE DURING THE DAY
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT BUT MAY BE NEEDED FRIDAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Thunderstorm Wind, Tipton
- When
- March 4, 2:00 AM CST to 2:05 AM CST
- Where
- Tipton County, Mason
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.417, -89.550
A tree which was more than 100 years old was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 4, 200412 injured · $3.7 million · F1 · 76 events
- Tornadoes and Hail in Texas, March 4, 20042 injured · $2.1 million · F2 · 39 events
- Flood and Hail in Oklahoma, March 4, 20041 injured · $1.7 million · 75 kt wind · 60 events
- Flash Flooding and Flooding in Oklahoma, March 4 to 6, 20045 injured · $1.3 million · 19 events
- Hail and Damaging Winds in Texas, March 4, 2004$1.9 million · 79 kt wind · 16 events
- Heavy Snow in Arizona, March 4 to 5, 200412 injured · 3 events
- Tornado and Flash Flooding in Oklahoma, March 4, 2004$241,000 · F0 · 16 events
- Tornado in Texas, March 4, 2004$30,000 · F1 · 1 event
- Flash Flooding in Kansas, March 4, 2004$80,000 · 3 events
- Flash Flood in New York, March 4, 2004$50,000 · 1 event
- Damaging Wind in Arkansas, March 4, 2004$50,000 · 60 kt wind · 1 event
- Flash Flooding in Oklahoma, March 4, 2004$40,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390124.